Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 161, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 29, 2015, 3:44 AM EST. It took effect at Dec 29, 2015, 7:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2015, 3:44 AM EST (08:44 UTC)
- In effect from
- Dec 29, 2015, 7:00 AM EST
- Expired
- Dec 30, 2015, 6:46 AM EST
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
808 WHUS71 KBUF 290844 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 344 AM EST TUE DEC 29 2015 LOZ042-291645- /O.CON.KBUF.GL.W.0026.000000T0000Z-151229T1200Z/ /O.NEW.KBUF.SC.Y.0161.151229T1200Z-151229T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 344 AM EST TUE DEC 29 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST THIS AFTERNOON. * WINDS...SOUTHEAST TO 35 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-291645- /O.CON.KBUF.GL.W.0026.000000T0000Z-151229T1200Z/ /O.NEW.KBUF.SC.Y.0161.151229T1200Z-151230T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 344 AM EST TUE DEC 29 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST WEDNESDAY. * WINDS...SOUTHWEST TO 35 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ062-291200- /O.CON.KBUF.GL.W.0026.000000T0000Z-151229T1200Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 344 AM EST TUE DEC 29 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...EAST TO 35 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043-044-291500- /O.CON.KBUF.SC.Y.0160.000000T0000Z-151229T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 344 AM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...SOUTHEAST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-291500- /O.CON.KBUF.SC.Y.0160.000000T0000Z-151229T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 344 AM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...EAST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
219 WHUS71 KBUF 291139 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 639 AM EST TUE DEC 29 2015 LOZ042-291800- /O.CAN.KBUF.GL.W.0026.000000T0000Z-151229T1200Z/ /O.CON.KBUF.SC.Y.0161.151229T1200Z-151229T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 639 AM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. * WINDS...SOUTHEAST 15 TO 20 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-291945- /O.CAN.KBUF.GL.W.0026.000000T0000Z-151229T1200Z/ /O.CON.KBUF.SC.Y.0161.151229T1200Z-151230T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 639 AM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062-291245- /O.CAN.KBUF.GL.W.0026.000000T0000Z-151229T1200Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 639 AM EST TUE DEC 29 2015 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. $$ LOZ043-044-291500- /O.CON.KBUF.SC.Y.0160.000000T0000Z-151229T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 639 AM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...SOUTHEAST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-291500- /O.CON.KBUF.SC.Y.0160.000000T0000Z-151229T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 639 AM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...EAST 5 TO 15 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
120 WHUS71 KBUF 291757 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1257 PM EST TUE DEC 29 2015 LOZ042-291900- /O.EXP.KBUF.SC.Y.0161.000000T0000Z-151229T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1257 PM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... WINDS HAVE BECOME SOUTHERLY AND DIMINISHED IN SPEED AS THE WARM FRONT HAS PASSED. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. $$ LEZ040-041-300200- /O.CON.KBUF.SC.Y.0161.000000T0000Z-151230T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1257 PM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
728 WHUS71 KBUF 292038 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 338 PM EST TUE DEC 29 2015 LEZ040-041-300445- /O.CON.KBUF.SC.Y.0161.000000T0000Z-151230T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 338 PM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
101 WHUS71 KBUF 300224 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 924 PM EST TUE DEC 29 2015 LEZ040-041-301030- /O.CON.KBUF.SC.Y.0161.000000T0000Z-151230T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 924 PM EST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
404 WHUS71 KBUF 300927 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 427 AM EST WED DEC 30 2015 LEZ040-041-301200- /O.CON.KBUF.SC.Y.0161.000000T0000Z-151230T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 427 AM EST WED DEC 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...SOUTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH
489 WHUS71 KBUF 301146 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 646 AM EST WED DEC 30 2015 LEZ040-041-302000- /O.CAN.KBUF.SC.Y.0161.000000T0000Z-151230T1200Z/ /O.NEW.KBUF.SC.Y.0162.151231T0300Z-160103T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 646 AM EST WED DEC 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SUNDAY. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-302000- /O.NEW.KBUF.SC.Y.0162.151231T0300Z-160102T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 646 AM EST WED DEC 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-302000- /O.NEW.KBUF.SC.Y.0162.151231T0600Z-160103T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 646 AM EST WED DEC 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST SUNDAY. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 3:41 AM EST, 3 minutes earlier.
Area forecast discussion, Dec 29, 3:41 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
341 AM EST TUE DEC 29 2015
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL PASS BY TO OUR WEST AND NORTH
TODAY...ALLOWING FOR WARMER AIR TO PUSH INTO THE REGION AND ALLOW
FOR THE WINTRY MIX TO CHANGE TO PLAIN RAIN SHOWERS. A FEW SHOWERS OF
RAIN OR SNOW...AND PERHAPS FREEZING DRIZZLE MAY LINGER EAST OF LAKE
ONTARIO TONIGHT. COLDER AIR WILL ARRIVE LATER IN THE WEEK BRINGING A
RETURN OF LAKE EFFECT SNOWS WITH MUCH COLDER TEMPERATURES POSSIBLE
BY THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WATER VAPOR IMAGERY THIS MORNING DISPLAYS AN UPPER LEVEL CLOSED
LOW PASSING THROUGH THE CENTRAL GREAT LAKES REGION...WITH A
SURFACE LOW REFLECTED AT THE SURFACE NEAR SOUTHERN LAKE MICHIGAN.
REGIONAL RADARS DISPLAY MUCH OF THE FALLING PRECIPITATION
ASSOCIATED WITH THE WARM FRONT NOW ALONG LAKE ONTARIO AND ACROSS
THE FINGER LAKES REGION AND EASTERN LAKE ONTARIO REGION. MAINLY
RAIN SHOWERS AHEAD OF A COLD FRONT ARE FALLING ELSEWHERE ACROSS
THE REGION.
HEADLINE WISE...WE WILL CONTINUE WITH THE WIND ADVISORIES AND
WARNINGS FOR THE TIME BEING. THE CORE OF THE LOW LEVEL JET...UP TO
75 KNOTS AT 850 HPA...AND 50 KNOTS JUST OFF THE SURFACE...HAS JUST
PASSED BY THE REGION. SURFACE OBSERVATIONS HAVE SEEN WINDS NEARING
55 MPH ACROSS SOUTHERN ALLEGANY COUNTY...WHILE WINDS ARE INCREASING
IN THE DOWNSLOPE AREAS WEST OF THE CHAUTAUQUA RIDGE. THOUGH WE
SHOULD BE PEAKING NOW WITH THESE WIND GUSTS...FEEL PRUDENT TO
MAINTAIN THE HEADLINE FOR A FEW MORE HOURS.
FOR THE WINTER WEATHER ADVISORY...SURFACE OBSERVATIONS HAVE RISEN TO
ABOVE FREEZING ACROSS MUCH OF WNY SOUTH OF THE THRUWAY AND WEST OF
THE GENESEE VALLEY. WILL DROP THE WINTER WEATHER ADVISORY FOR
ERIE...GENESEE...WYOMING...CATTARAUGUS...ALLEGANY AND
LIVINGSTON COUNTIES WITH THIS UPDATE.
FOR TODAY THE SURFACE LOW TO OUR WEST WILL CARRY NORTHEASTWARD INTO
SOUTHERN CANADA...AND CONTINUE TO FILL AS THE UPPER LEVEL LOW
OUTPACES THE SURFACE LOW. EXPECT THE MAIN AREA OF ISENTROPIC
PRECIPITATION TO CARRY NORTHEASTWARD THROUGH THE DAY...WITH ANOTHER
AREA OF SHOWERS ALONG A WEAK COLD FRONT PASSING ACROSS WNY THIS
MORNING. AS THE SURFACE LOW STALLS AND WEAKENS TO THE NORTH OF LAKE
ONTARIO TONIGHT...A SECONDARY SURFACE LOW WILL DEEPEN OFF THE
NORTHEAST COASTLINE. BETWEEN THESE TWO FEATURES AN INVERTED SURFACE
TROUGH WILL REMAIN. THIS WILL CONTINUE...AND FOCUS THE PRECIPITATION
ACROSS THE EASTERN LAKE ONTARIO REGION TONIGHT WHERE SURFACE
CONVERGENCE WILL CONTINUE. THE CONCERN IS THE BULK OF THE MOISTURE
WILL LIE WELL BELOW THE SNOW DENDRITIC GROWTH ZONE...AND WITH MODEL
SOUNDINGS ONLY SATURATED UP THROUGH ABOUT -5C...THERE IS A BETTER
CHANCE FOR DRIZZLE...OR FREEZING DRIZZLE EAST OF LAKE ONTARIO THAN
SNOW SHOWERS. FOR NOW WILL MAINTAIN THE WINTER WEATHER ADVISORY EAST
OF LAKE ONTARIO INTO THE EVENING HOURS...THOUGH AN EXTENSION HERE IS
POSSIBLE.
SKIES WILL REMAIN CLOUDY TODAY WITH ABUNDANT MOISTURE LINGERING
ACROSS THE REGION. A FEW HOLES MAY DEVELOP ACROSS WNY BEHIND THE
SURFACE WARM FRONT...BUT THESE WILL BE FEW IN NUMBER. THE SOUTHEAST
DOWNSLOPE WINDS SHOULD ALLOW TEMPERATURES TODAY ACROSS WNY TO REACH
WELL INTO THE 40S...WHILE EAST OF LAKE ONTARIO HIGHS WILL BE IN THE
UPPER 30S TO AROUND 40.
A FEW SHOWERS WILL BE POSSIBLE THIS EVENING EAST OF LAKE ERIE AS
SOUTHWESTERLY FLOW BRINGS SOME UPSLOPE DRIZZLE OR LIGHT RAIN SHOWER
ACTIVITY TO THE HILLS SOUTH OF BUFFALO.
TONIGHT LOW TEMPERATURES WILL DROP BACK INTO THE 30S...WITH A FEW
AREAS...ESPECIALLY EAST OF LAKE ONTARIO DROPPING TO OR BELOW
FREEZING. THERE WILL ALSO BE SOME NEAR FREEZING TEMPERATURES ACROSS
THE COOLER VALLEYS OF THE SOUTHERN TIER...HOWEVER THERE SHOULD NOT
BE ANY FALLING PRECIPITATION HERE AS TEMPERATURES REACH THE FREEZING
POINT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THERE MAY STILL BE SOME LINGERING LIGHT PRECIPIATION WEDNESDAY
MORNING EAST OF LAKE ONTARIO AS A SHALLOW LAYER OF MOISTURE RESIDES
ACROSS THE AREA. A WEAK LOW ASSOCIATED WITH A QUICK MOVING SHORTWAVE
WILL MOVE ACROSS THE GREAT LAKES LATE WEDNESDAY WITH THE POTENTIAL
FOR A FEW RAIN SHOWERS. ADDITIONAL SHOWERS MAY ACCOMPANY THE
ASSOCIATED COLD FRONT PUSHING THROUGH WEDNESDAY NIGHT. COLDER AIR
MOVING IN BEHIND THE FRONT WEDNESDAY NIGHT MAY DEVELOP A WEAK BAND
OF LAKE EFFECT SNOW OR SNOW/RAIN MIX AS THE COLD AIR DEEPENS OVER
THE GREAT LAKES.
THURSDAY AND THURSDAY NIGHT...MARGINAL LAKE EFFECT SNOW WILL DEVELOP
FOR MAINLY FAVORED WEST NORTHWEST FLOW AREAS WITH LITTLE SYNOPTIC
PRECIPITATION EXPECTED. THE BEST CHANCE FOR ANY MODERATE
ACCUMULATIONS WOULD BE THURSDAY NIGHT AS A WEAK SHORTWAVE MOVES
ACROSS THE AREA WITH 850 MB TEMPERATURES NEARING -12C.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LONG WAVE TROUGH THAT HAS RESIDED OVER THE WESTERN UNITED
STATES WILL SHIFT EASTWARD. WITHIN THIS TROUGH SEVERAL ARCTIC
AIRMASS INTRUSIONS WILL SEND TEMPERATURES BACK TO BELOW
NORMAL...AND ALLOW FOR THE SET-UP OF LAKE EFFECT SNOW EAST OF THE
GREAT LAKES.
LAKE EFFECT SNOW WILL LIKELY CONTINUE INTO SATURDAY AT LEAST AS A
SERIES OF SHORTWAVES TRACK ACROSS THE LOWER GREAT LAKES AND 850MB
TEMPS FALL TO AROUND -12C.
WHILE IT IS FAR TOO EARLY TO TALK ABOUT HEADLINES OR
ACCUMULATIONS...GIVEN THE PROLONGED PERIOD OF DECENTLY FAVORABLE
CONDITIONS...WE COULD END UP SEEING SIGNIFICANT ACCUMULATIONS EAST
OF THE LAKES. ONE LIMITING FACTOR MAY BE A LACK OF MID-LEVEL
MOISTURE...PARTICULARLY TO THE SOUTH ACROSS LAKE ERIE...THAT SHOULD
LIMIT SNOWFALL RATES. THIS DOES NOT LOOK TO BE AS MUCH OF A FACTOR
TO THE EAST OF LAKE ONTARIO WHERE THE COMBINATION OF BETTER
AVAILABILITY OF DEEPER SYNOPTIC MOISTURE AND LONGER DOWN-LAKE FETCH
MAY END UP PRODUCING SIGNIFICANT ACCUMULATIONS OF THE TUG HILL
PLATEAU.
ANOTHER CLIPPER SATURDAY NIGHT AND SUNDAY MAY END UP BRINGING MORE
LAKE EFFECT SNOWFALL AS THE LONGWAVE TROUGH AXIS SHIFTS ACROSS THE
NORTHEAST WHILE HIGH AMPLITUDE RIDGING DEVELOPS ALONG THE WEST
COAST. ARCTIC AIRMASS WILL RETREAT EASTWARD INTO NEW ENGLAND ON
MONDAY AS RIDGE BUILDS IN FROM THE MIDWEST.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
WIDESPREAD SLEET AND FREEZING RAIN CONTINUES ACROSS MUCH OF THE
AREA...WITH WIDESPREAD SNOW ACROSS THE NORTH COUNTRY. THE SNOW
WILL CHANGE TO A WINTRY MIX OVERNIGHT ACROSS THE NORTH
COUNTRY...WHILE THE SLEET AND FREEZING RAIN WILL CHANGE TO RAIN
ACROSS WESTERN AND CENTRAL NY AS TEMPERATURES WARM ABOVE FREEZING.
VSBY WILL BE IFR IN THE SNOW AND SLEET...WITH MVFR/VFR IN THE RAIN
AND FREEZING RAIN. A WIDE VARIETY OF IFR TO VFR CIGS WILL CONTINUE
THROUGH THE NIGHT BEFORE MORE WIDESPREAD STRATUS DEVELOPS EARLY
TUESDAY MORNING.
EXPECT WIDESPREAD MVFR CIGS TO DEVELOP ON TUESDAY WITH IFR ACROSS
HIGHER TERRAIN AS ABUNDANT LOW LEVEL MOISTURE REMAINS IN THE WAKE OF
THE DEPARTING LOW. RAIN WILL BECOME SCATTERED AND LIGHT BY AFTERNOON
ALONG WITH SOME LINGERING LIGHT DRIZZLE.
A VERY STRONG LOW LEVEL JET WILL CROSS THE REGION OVERNIGHT AND
PRODUCE A PERIOD OF LOW LEVEL WIND SHEAR...ESPECIALLY ACROSS THE
SOUTHERN TIER.
OUTLOOK...
TUESDAY NIGHT...MVFR/IFR WITH A CHANCE OF RAIN SHOWERS AND PATCHY
DRIZZLE.
WEDNESDAY...MAINLY VFR.
THURSDAY THROUGH SATURDAY...MVFR/IFR WITH A CHANCE OF SNOW SHOWERS
AND LAKE EFFECT SNOW EAST OF THE LAKES.
&&
.MARINE...
WE WILL CONTINUE WITH THE MARINE HEADLINES AS IS WITH THIS
UPDATE. SOUTHEAST WINDS DOWNSLOPING OFF THE CHAUTAUQUA RIDGE MAY
CONTINUE TO BRING GALE FORCE GUSTS OVER LAKE ERIE...WHILE EASTERLY
WINDS OVER LAKE ONTARIO WILL ALSO BE NEAR GALE.
AS THE SURFACE LOW TO OUR WEST FILLS AND WEAKENS AS IT NEARS
SOUTHERN CANADA THIS AFTERNOON...THE WEAKENING PRESSURE GRADIENT
SHOULD ALLOW FOR WINDS AND WAVES TO DIMINISH THROUGH THE DAY ON THE
LAKES. SOUTHWEST WINDS WEDNESDAY WILL REMAIN BELOW SCA AS WEAK HIGH
PRESSURE NEARS THE REGION.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ006>008.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ001>005-014.
WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR NYZ012-013-020-
021.
HIGH WIND WARNING UNTIL 10 AM EST THIS MORNING FOR NYZ019-085.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
WEDNESDAY FOR LEZ040-041.
GALE WARNING UNTIL 7 AM EST THIS MORNING FOR LEZ040-041.
GALE WARNING UNTIL 7 AM EST THIS MORNING FOR LOZ042-
062.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
LOZ043>045.
SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST
THIS AFTERNOON FOR LOZ042.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...FRANKLIN/THOMAS
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Dec 29, 3:42 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 342 AM EST TUE DEC 29 2015 NYZ006>008-300845- OSWEGO-JEFFERSON-LEWIS- 342 AM EST TUE DEC 29 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-014-300845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO- 342 AM EST TUE DEC 29 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-013-020-021-300845- WYOMING-LIVINGSTON-CATTARAUGUS-ALLEGANY- 342 AM EST TUE DEC 29 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-300845- CHAUTAUQUA-SOUTHERN ERIE- 342 AM EST TUE DEC 29 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-300845- NORTHERN ERIE-GENESEE- 342 AM EST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-043>045-063>065-SLZ022-024-300845- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 342 AM EST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042-062-300845- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 342 AM EST TUE DEC 29 2015 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.